Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 78, NWS Birmingham, AL

March 22, 2005Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 22, 2005, 11:38 AM CST for Barbour County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 11:38 AM CST (17:38 UTC)
Expired
Mar 22, 2005, 12:15 PM CST
In force
37 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Barbour County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 7:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KBMX 221738
SVRBMX
ALC005-221815-
/O.NEW.KBMX.SV.W.0078.050322T1738Z-050322T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 AM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEAST ALABAMA

* UNTIL 1215 PM CST

* AT 1129 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF LOUISVILLE...OR ABOUT 19
  MILES EAST OF TROY...AND MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLAYTON AND BATESVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3182 8572 3171 8556 3205 8515 3214 8538
      3201 8544

$$

KH/99
1 follow-up statement
000
WWUS54 KBMX 221759
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 AM CST TUE MAR 22 2005

ALC005-221815-
/O.CON.KBMX.SV.W.0078.000000T0000Z-050322T1815Z/
BARBOUR AL-
1159 AM CST TUE MAR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM CST FOR
NORTH CENTRAL BARBOUR COUNTY...

AT 1154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BATESVILLE...OR ABOUT 13 MILES WEST OF
EUFAULA...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3197 8546 3193 8531 3205 8515 3214 8538
      3201 8544

$$

KH/99

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:57 AM CST, 8 hours 41 minutes earlier.

Area forecast discussion, Mar 22, 2:57 AM CST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 AM CST TUE MAR 22 2005

.DISCUSSION...

WELL...THE STAGE IS SET SYNOPTICALLY.  HOWEVER...THERES AS MANY
QUESTIONS ON THE MESOSCALE AS IN AN S.A.T. TEST.

CURRENTLY...THE BIG BAD UPPER TROF IS ROLLING EASTWARD AS EXPECTED...
WITH A DEEPENING SURFACE LOW CENTERED ON OKLAHOMA. STRONG/SEVERE
STORMS HAVE FINALLY PUSHED ACROSS THE MS RIVER...WHILE ALABAMA
REMAINS HIGH AND DRY FOR THE TIME BEING.

BASED ON LATEST RADAR TRENDS AND LOOKING AT SURFACE OBSERVATIONS...
AND REFERENCING THE POSSIBLE SCENARIOS DETAILED IN YESTERDAY
MORNINGS DISCUSSION...IT LOOKS LIKE SCENARIO 1 (EARLY MORNING
SQUALL LINE THROUGH ALABAMA) IS THE LEAST LIKELY TO HAPPEN.
STRONGEST CELLS HAVE ONLY JUST BARELY MOVED ACROSS THE MS RIVER.
PLUS...THESE STORMS ARENT YET THE MOST LINEAR ORGANIZED THINGS
IVE SEEN.  NOT TO MENTION THAT DEWPOINTS FARTHER TO THE EAST OF THE
CURRENT CONVECTION WOULD NOT REALLY BE ALL THAT SUPPORTIVE FOR
SUSTAINING IT.

YOU KNOW...I MAYBE SHOULD HAVE RECOGNIZED THE POSSIBILITY OF A
FOURTH SCENARIO YESTERDAY -- ONE IN WHICH THE MODE OF CONVECTION
REMAINS MORE SUPERCELLULAR...OR CLUSTERED...RATHER THAN LINEAR.
THIS SCENARIO WOULD DECREASE THE IMPORTANCE OF TIMING OF THE
ARRIVAL OF THE CONVECTION INTO ALABAMA.  MEANING...THE LACK OF A
SQUALL LINE PASSAGE ELIMINATES THE NEED FOR THE ATMOSPHERE TO
RELOAD AFTERWARDS FOR ANOTHER ROUND OF SEVERE.

WHICH BRINGS US BACK TO THE MESOSCALE QUESTIONS...THE MOST IMPORTANT
ONES BEING...

1) WHAT WILL HAPPEN TO THE CURRENT STORMS NEAR THE MS RIVER?  WILL
THEY MOVE MORE NORTH THAN EAST?  WILL THEY BE ABLE TO MAINTAIN THEIR
STRENGTH?  AND WILL THEY ORGANIZE MORE LINEARLY?

2) CAN SURFACE DEWPOINTS HERE RISE INTO LOWER 60S?

3) HOW MUCH SUNSHINE WILL THERE BE THIS MORNING AND EARLY
AFTERNOON...AND HOW WARM WILL IT GET TODAY AS A RESULT?

THE SEQUENCE OF EVENTS (AND ANSWERS TO THE ABOVE QUESTIONS) THAT
WOULD CONCERN ME THE MOST IS THAT THE CURRENT MS RIVER CONVECTION
EITHER REMAINS TO OUR WEST THROUGH NOON (OR WEAKENS BEFORE IT GETS
HERE)...THE SUN COMES OUT AND RAISES TEMPS INTO THE 70S...AND
DEWPOINTS ARE ABLE TO CLIMB INTO THE LOWER/MID 60S.  IF THIS WERE TO
HAPPEN...GIVEN HOW THINGS ARE FORECAST TO BE SYNOPTICALLY (AS FAR AS
INSTABILITY AND SHEAR PARAMETERS GO)...THEN I WOULD EXPECT TO SEE
EXPLOSIVE SUPERCELL DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS
THE FORECAST AREA.

AS I SEE IT...THE BIGGEST UNCERTAINTY TODAY ON HOW MUCH SEVERE
WEATHER WE GET IS WITH THE DEWPOINTS.  THE MODELS (ESPECIALLY THE
ETA) SHOW THAT AFTER 21Z TODAY...LAPSE RATES...INSTABILITIES...AND
SHEAR/HELICITY PARAMETERS ALL WOULD SUPPORT CELLULARLY ORGANIZED
SEVERE CONVECTION.  THIS MAY BE A CASE WHERE THE TRIGGER OF THIS
LOADED GUN IS ACTUALLY HIGH DEWPOINTS ADVECTING IN AT JUST THE RIGHT
TIME.  SURE...THIS IS ALL QUITE A SPECIFIC SERIES OF EVENTS THAT
WOULD NEED TO HAPPEN...BUT ONE HAS TO BE SITUATIONALLY AWARE TO ALL
POSSIBILITIES.

ANYWAY...HAVING SAID ALL THAT...WILL CONTINUE TO GO WITH SEVERE
WORDING IN THE ZONES THIS AFTERNOON.  ALSO...GIVEN THE LATEST MODEL
OUTPUT THAT SHOWS THINGS HAPPENING SLOWER...WILL ALSO INCLUDE SOME
SEVERE WORDING INTO THIS EVENING AS WELL.

THE BAD WEATHER SHOULD CLEAR OUT OF HERE LATE TONIGHT...TAKING US
BACK TO DRY WEATHER FOR THE LATTER HALF OF THE WEEK.  FRIDAY LOOKS
RATHER TOASTY.

MOISTURE WILL BEGIN TO SURGE NORTHWARD ACROSS THE AREA ON SATURDAY IN
ADVANCE OF NEXT STORM SYSTEM.  WILL KEEP POPS IN THE CHANCE CATEGORY
ON SATURDAY.  COLD FRONT EXPECTED TO MOVE INTO AND ACROSS THE AREA ON
SUNDAY. IMPRESSIVE UPPER SUPPORT AND VERY MOIST AND UNSTABLE AIR MASS
IN PLACE.  WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ON
SUNDAY. WITH TIMING REMAINING A PROBLEM WILL CARRY A CHANCE OF
SHOWERS AREA-WIDE ON MONDAY TO ACCOUNT FOR ANY SLOW DOWN IN THE UPPER
PORTION OF THE SYSTEM MOVING ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  54  63  41 /  50  50  10   0
ANNISTON    69  55  63  41 /  50  50  10   0
BIRMINGHAM  69  54  63  42 /  60  50  10   0
TUSCALOOSA  71  52  63  42 /  70  40   0   0
CALERA      71  54  64  42 /  50  50   0   0
AUBURN      71  58  70  44 /  50  40   0   0
MONTGOMERY  73  55  70  44 /  50  40   0   0
TROY        72  57  71  45 /  50  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

61/50
Hazardous weather outlook, Mar 22, 6:18 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 AM CST TUE MAR 22 2005

ALZ011>015-017>050-231218-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
618 AM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TODAY AND INTO THIS EVENING.  SHOWERS AND THUNDERSTORMS WILL
MOVE INTO AND ACROSS THE AREA. SOME SUPERCELLS COULD DEVELOP AS THE
AIR MASS DESTABILIZES...UPPER LEVEL SUPPORT MOVES ACROSS...AND PEAK
HEATING OF THE DAY TAKES PLACE.  ISOLATED TORNADOES...LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

THERE IS ALSO A SMALL POSSIBILITY OF SEVERE WEATHER LATE
SATURDAY AND INTO EASTER SUNDAY...AS A STORM SYSTEM APPROACHES FROM
THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
HIGHLY LIKELY AREA-WIDE TODAY AND INTO TONIGHT.

In the hours before

Special weather statement, Mar 22, 10:58 AM CST, 40 minutes before
ALZ-DDHHMM-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1058 AM CST TUE MAR 22 2005

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
SEVERE THUNDERSTORM WATCH NUMBER 65...

MARION		 LAMAR		   PICKENS
GREENE		 SUMTER

THE FOLLOWING COUNTIES REMAIN IN
SEVERE THUNDERSTORM WATCH NUMBER 65
WHICH IS IN EFFECT UNTIL 300 PM...

AUTAUGA              BIBB                BLOUNT
CALHOUN              CHAMBERS            CHEROKEE
CHILTON              CLAY                CLEBURNE
COOSA                ELMORE              ETOWAH
FAYETTE              HALE
JEFFERSON            LEE
MARENGO              PERRY
RANDOLPH             SHELBY
ST. CLAIR            TALLADEGA
TALLAPOOSA           TUSCALOOSA          WALKER
WINSTON
Special weather statement, Mar 22, 11:03 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST TUE MAR 22 2005

ALZ037-038-221730-
CHAMBERS-TALLAPOOSA-
1103 AM CST TUE MAR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS
COUNTIES UNTIL 1130 AM CST...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1055 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES NORTHEAST OF DADEVILLE...MOVING NORTHEAST AT 45
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAFAYETTE...
MILLTOWN...STROUD AND FIVE POINTS THROUGH 1130 AM CST.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 11:04 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1104 AM CST TUE MAR 22 2005

ALZ020-221745-
CHEROKEE-
1104 AM CST TUE MAR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1145
AM CST...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF POPE...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE...CEDAR
BLUFF AND GAYLESVILLE THROUGH 1145 AM CST.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Mar 22, 11:13 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     HAIL             BELLAMY                 32.45N 88.13W
03/22/2005  0.50 INCH        SUMTER             AL   PUBLIC

            PUBLIC REPORTED MARBLE SIZED HAIL.

0919 AM     HAIL             WILSONVILLE             33.24N 86.48W
03/22/2005  1.50 INCH        SHELBY             AL   PUBLIC

            NWS EMPLOYEE FAMILY MEMBER REPORTED PING PONG BALL SIZED
            HAIL.

0924 AM     HAIL             E SELMA                 32.42N 87.03W
03/22/2005  0.75 INCH        DALLAS             AL   PUBLIC

            PUBLIC REPORTED PENNY SIZED HAIL.

0938 AM     HAIL             TALLADEGA               33.43N 86.10W
03/22/2005  0.25 INCH        TALLADEGA          AL   PUBLIC

            PUBLIC REPORTED PEA TO DIME SIZED HAIL IN THE RENFROW
            COMMUNITY.

0938 AM     HAIL             W ASHLAND               33.27N 85.83W
03/22/2005  0.25 INCH        CLAY               AL   EMERGENCY MNGR

            PUBLIC REPORTED PEA SIZED HAIL.

0940 AM     HAIL             NW TALLADEGA            33.43N 86.10W
03/22/2005  0.75 INCH        TALLADEGA          AL   EMERGENCY MNGR

            PUBLIC REPORTED PENNY SIZED HAIL NEAR HWY 77 AND HWY 34.

0945 AM     HAIL             BILLINGSLEY             32.66N 86.71W
03/22/2005  0.75 INCH        AUTAUGA            AL   CO-OP OBSERVER

            REPORTED BY NWS COOPERATIVE OBSERVER.

0945 AM     HAIL             BIRMINGHAM              33.53N 86.80W
03/22/2005  0.50 INCH        JEFFERSON          AL   AMATEUR RADIO

            MARBLE SIZED HAIL REPORTED NEAR EASTWOOD MALL.

0945 AM     HAIL             E LINCOLN               33.60N 86.14W
03/22/2005  0.75 INCH        TALLADEGA          AL   EMERGENCY MNGR

            EMA REPORTED PENNY SIZED HAIL NEAR EASTABOGA.

0958 AM     HAIL             W TRUSSVILLE            33.64N 86.59W
03/22/2005  0.50 INCH        JEFFERSON          AL   AMATEUR RADIO

            PUBLIC REPORTED MARBLE SIZED HAIL NEAR HUFFMAN.

1000 AM     HAIL             LIVINGSTON              32.60N 88.19W
03/22/2005  0.25 INCH        SUMTER             AL   LAW ENFORCEMENT

            PEA SIZED HAIL REPORTED IN LIVINGSTON.

&&

KSUMRALL
Special weather statement, Mar 22, 11:27 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 AM CST TUE MAR 22 2005

ALZ050-221815-
BARBOUR-
1127 AM CST TUE MAR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 1215
PM CST...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1124 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF CLIO...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLIO...LOUISVILLE AND
CLAYTON THROUGH 1215 PM CST.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 11:35 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST TUE MAR 22 2005

ALZ037-221800-
TALLAPOOSA-
1135 AM CST TUE MAR 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
NOON CST...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1129 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ALEXANDER CITY...MOVING NORTHEAST AT 60 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ALEXANDER CITY...NEW
SITE AND GOLDVILLE THROUGH NOON CST.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:49 AM CSTSevere Thunderstorm WarningBMXSumter26 min
Mar 22, 8:47 AM CSTSevere Thunderstorm WarningBMXDallas43 min
Mar 22, 9:08 AM CSTTornado WarningBMXBarbour, Pike37 min
Mar 22, 9:16 AM CSTSevere Thunderstorm WarningBMXShelby, Talladega44 min
Mar 22, 9:32 AM CSTSevere Thunderstorm WarningBMXAutauga43 min
Mar 22, 9:36 AM CSTSevere Thunderstorm WarningBMXDallas54 min
Mar 22, 9:41 AM CSTTornado WarningBMXAutauga34 min
Mar 22, 9:54 AM CSTTornado WarningBMXBarbour, Russell36 min
Mar 22, 10:06 AM CSTSevere Thunderstorm WarningBMXChilton24 min
Mar 22, 12:23 PM CSTSevere Thunderstorm WarningBMXRussell22 min
Mar 22, 12:28 PM CSTSevere Thunderstorm WarningBMXLee32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.